MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE, NO OFFSET (24.8 X 1.19 X 85.7MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 2108 SERIES SAGITTAL BLADE, NO OFFSET (24.8 X 1.19 X 85.7MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2108151000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Awaiting device evaluation.A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that during service conducted at the manufacturer a broken blade was found inside the handpiece saw.It was also reported that this event did not occur during a surgical procedure, and there was no delay or adverse consequences as a result of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr: investigation results indicate that the breakage could have been caused by the blade coming into contact with metal while cutting and/or also under the application of a bending moment while in use.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The associated devices ifu's state that the device and associated handpieces are "intended for use in the cutting, drilling, decorticating, and smoothing of bone and other bone related tissue in a variety of surgical procedures.".
 
Event or Problem Description

Brand Name
2108 SERIES SAGITTAL BLADE, NO OFFSET (24.8 X 1.19 X 85.7MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7847038
Report Number0001811755-2018-01636
Device Sequence Number1293744
Product Code GFA
UDI-Device Identifier04546540042163
UDI-Public04546540042163
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2108151000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7208000000 (B)(4)